Florida, 2012Hail and Damaging Winds in Florida, May 22, 2012
May 22, 2012 · NWS JAX · 7 events in 4 counties and zones
A mid and upper level trough moved over the area during the afternoon and evening which triggered scattered severe storms. Upper level temperatures at 500 mb were around -13 to -15 deg C which provided significant destabilization.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid and upper level trough moved over the area during the afternoon and evening which triggered scattered severe storms. Upper level temperatures at 500 mb were around -13 to -15 deg C which provided significant destabilization.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 22, 2:03 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, May 22, 2:03 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT TUE MAY 22 2012
...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...
.SHORT TERM...
THIS AFTERNOON THROUGH TONIGHT...A MID AND UPPER LEVEL TROUGH
PRESENTLY OVER WERN GA TO SE AL AND THE FL PANHANDLE WILL
PROGRESS EWD WITH COOLER TEMPS ALOFT (-13C TO -15C IN SE GA) AND
DAYTIME INSTABILITY ENABLING ISOLATED TO SCT CONVECTION TO
DEVELOP. CURRENT RADAR TRENDS SUGGEST INCREASING INSTABILITY WITH
SCT SHOWERS AND STORMS FROM NEAR ST AUGUSTINE TO NEAR OCALA. THIS
IS IN RESPONSE TO EARLIER OUTFLOW BOUNDARY AND W COAST SEA BREEZE.
NONE OF THE MODELS SEEM TO BE LATCHING ONTO THE CURRENT CONVECTION
VERY WELL. FOR THIS EVENING...WILL MAINTAIN 40 TO NEAR 50% SHOWER/TSTMS
CHANCES ALONG THE E COAST AND OVER SECTIONS OF SE GA AND ABOUT 30%
ELSEWHERE AND THEN LOWER TO SLIGHT CHANCE OR LESS AROUND MIDNIGHT.
INCREASED STORM ORGANIZATION POSSIBLE AS MID LEVEL FLOW INCREASES
THROUGH THE EVENING WITH MULTI-CELLS CLUSTERS POSSIBLE...AND MORE
DISCRETE THUNDERSTORM CELLS OVER THE S ZONES. LOWS TONIGHT WILL BE
IN THE MID TO UPPER 60S. WON'T RULE OUT SOME PATCHY FOG LATE
TONIGHT WITH LIGHT WINDS/WEAK PRES GRADIENT IN PLACE.
WED AND THU...DEEP LAYER MOISTURE AND SUBSIDENCE INCREASES OVER
THE AREA AS THE TROUGH LIFTS OUT TO THE NE. MAX TEMPS AROUND 87
TO 92 BOTH DAYS. HOWEVER...ON WED A SHORTWAVE TROUGH MOVES INTO
THE WRN GULF AND INTO THE CENTRAL GULF BY 12Z THU. THIS SYSTEM
APPEARS TO INDUCE SFC LOW DEVELOPMENT...PERHAPS IN THE FORM OF
ELONGATED TROUGHING FROM WRN CUBA TO BAHAMAS ON THU. WHAT THIS
WILL TRANSLATE IN FOR US IS A TRANSITION TO A S AND PERHAPS SE
LLVL FLOW BY THU. LIKE YESTERDAY...THE GUIDANCE HAS BEEN SHOWING
ONSHORE FLOW DEVELOPING LATER IN THE WEEK. FOR NOW...WILL MAINTAIN
SLIGHT SHOWER/TSTM CHANCES OVER THE ERN ZONES AND COASTAL WATERS
BOTH WED AND THU...THOUGH THE BETTER CHANCES SHOULD EXIST ON THU
AS PWATS INCREASE FROM 1 INCH ON WED TO ABOUT 1.4 INCHES ON THU.
ON FRI...MOST OF THE GUIDANCE KEEPS HIGHER DEEPER LAYER MOISTURE E
AND S OF THE AREA AND AN ELY FLOW. ONLY LOW END POPS EXPECTED AT
THIS TIME WITH HIGHS AGAIN IN UPPER 80S AND LOWER 90S AS A DEEP
LAYER HIGH PRES RIDGE BUILDS OVER THE MS VALLEY.
.LONG TERM...SAT-TUE.
STRONG HIGH PRES AT SFC AND ALOFT SHIFTS NE INTO THE TN VALLEY ON
SAT WHILE WEAK TROUGHING REMAINS OVER THE WRN ATLC INTO THE BAHAMAS
TO NEAR SRN FL AND THE SE GULF OF MEXICO. AN ELY FLOW LOOKS MOST
PROBABLE WITH SFC HIGH TO OUR N AND ANTICIPATE ONLY LOW END RAIN
CHANCES AND WARMER THAN NORMAL TEMPS. DUE TO THE MODEL VARIABILITY
AND SOLUTIONS SUN THROUGH TUE...HAVE NOT MADE ANY OTHER CHANGES TO
THE FORECAST ATTM.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND POTENTIALLY
IMPACT SSI...JAX...AND VQQ AFTER 20Z...WITH ACTIVITY AT CRG POSSIBLY
BEGINNING BY 20Z. PLEASE CHECK FOR AMENDMENTS LATE THIS AFTERNOON
AND INTO THE EVENING HOURS FOR UPDATES ON TIMING AND INTENSITY.
MAINLY SOUTHWEST WINDS OF 10 TO 20 KNOTS FROM JUST OFF THE SURFACE
UP TO 10000 FEET WILL BECOME SOUTHWEST AND INCREASE TO 15 TO 20
KNOTS ABOVE 4000 FEET AT THE AREA TERMINALS AFTER 00Z.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS WILL NEAR CAUTION CRITERIA OVER THE
OFFSHORE WATERS THIS EVENING. WAVES OFFSHORE WILL BUILD TO NEAR 5
FEET. WINDS WILL SUBSIDE BELOW CAUTION CRITERIA OVER THE OFFSHORE
WATERS DURING THE PREDAWN HOURS. SOUTHEAST TO SOUTH WINDS WILL ONCE
AGAIN BRIEFLY INCREASE TO NEAR CAUTION CRITERIA OVER THE OFFSHORE
WATERS ON WEDNESDAY AFTERNOON AND EVENING. WINDS AND SEAS WILL BUILD
BEGINNING LATE THURSDAY AS LOWER PRESSURES DEVELOP OVER THE BAHAMAS
AND HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC...TIGHTENING OUR
LOCAL PRESSURE GRADIENT. CAUTION OR SMALL CRAFT ADVISORY CONDITIONS
ARE EXPECTED FROM FRIDAY THROUGH THE WEEKEND.
RIP CURRENTS:
A MODERATE RISK OF RIP CURRENTS IS EXPECTED THROUGH THE EVENING
HOURS DUE TO A LINGERING EASTERLY LONG PERIOD SWELL. A MODERATE RISK
MAY CONTINUE INTO WEDNESDAY AS ONSHORE WINDS BEGIN TO INCREASE.
&&
.FIRE WEATHER...
MINIMUM RH'S WILL FALL TO AROUND 35 PERCENT OVER PORTIONS OF THE
REGION ON WEDNESDAY. HOWEVER...DURATIONS ARE CURRENTLY IN QUESTION
AND RED FLAG HEADLINES HAVE NOT BEEN ISSUED FOR TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 89 64 91 / 30 10 10 10
SSI 69 86 72 85 / 40 10 10 20
JAX 65 89 67 87 / 40 20 20 20
SGJ 69 85 70 84 / 40 20 20 20
GNV 63 90 65 89 / 20 20 20 20
OCF 64 92 66 90 / 20 20 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHASHY/NELSON/WALKER
Hazardous weather outlook, May 22, 12:05 PM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
105 PM EDT TUE MAY 22 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-230700-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
105 PM EDT TUE MAY 22 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
...SLIGHT RISK FOR STRONG TO SEVERE STORMS ACROSS PORTIONS OF THE
FORECAST AREA...
...MODERATE RISK OF RIP CURRENTS...
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FRONTAL BOUNDARY WILL MOVE TOWARD THE AREA TODAY AND COMBINED
WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED
THUNDERSTORM ACTIVITY BY MID AFTERNOON THROUGH THIS EVENING.
MOST OF THE ACTIVITY WILL BE FOCUSED OVER SOUTHEAST GEORGIA
AND THE EASTERN ZONES BY LATE THIS AFTERNOON AND EVENING. ISOLATED
STRONG TO POSSIBLY SEVERE STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS AND LARGE HAIL.
MARINE INTERESTS OPERATING IN THE COASTAL WATERS AND INTRACOASTAL
WATERWAYS...BE AWARE OF THE RISK OF GUSTY WINDS AND ROUGH SEAS WITH
STORMS MOVING FROM WEST TO EAST INTO THE WATERS...AND BE PREPARED
TO SEEK SAFE HARBOR IF WEATHER BECOMES THREATENING.
WITH CONTINUED EASTERLY SWELL...A MODERATE RISK OF RIP CURRENTS
WILL PREVAIL TODAY AT LOCAL BEACHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON WEDNESDAY DUE TO
CONTINUED EASTERLY SWELLS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE RELAY
ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND
LOCAL COUNTY EMERGENCY MANAGEMENT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 22, 2:02 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 PM EDT TUE MAY 22 2012
GAZ152>154-221945-
BRANTLEY-COASTAL GLYNN-INLAND GLYNN-
302 PM EDT TUE MAY 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BRANTLEY...NORTHERN GLYNN AND EXTREME SOUTHERN MCINTOSH COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM
EDT...
AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES EAST OF WAYNESVILLE...OR 14 MILES EAST
OF NAHUNTA...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WAYNESVILLE...THALMANN...DOCK JUNCTION...
COUNTRY CLUB ESTATES AND BOYS ESTATE THROUGH 345 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3114 8172 3115 8176 3117 8176 3115 8180
3130 8185 3134 8174 3133 8173 3135 8170
3140 8158 3136 8152 3134 8144 3128 8140
3128 8137 3120 8134
TIME...MOT...LOC 1902Z 253DEG 14KT 3124 8172
HESSSpecial weather statement, May 22, 3:13 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT TUE MAY 22 2012
FLZ021-022-222045-
COLUMBIA-SUWANNEE-
413 PM EDT TUE MAY 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COLUMBIA AND EXTREME SOUTHEASTERN SUWANNEE COUNTIES FOR STRONG WINDS
AND SMALL HAIL VALID UNTIL 445 PM EDT...
AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF COLUMBIA...OR 7 MILES
NORTH OF ICHETUCKNEE SPRINGS STATE PARK...MOVING EAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COLUMBIA THROUGH
445 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3016 8255 2997 8258 2999 8279 3011 8279
TIME...MOT...LOC 2013Z 257DEG 17KT 3006 8277
ZIBURA
Local storm report, May 22, 3:22 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 3 S BAYARD 30.10N 81.52W
05/22/2012 M0.25 INCH DUVAL FL TRAINED SPOTTER
A SPOTTER REPROTED PEA SIZE HAIL AND HEAVY RAINFALL AT
RACETRACK ROAD AND BARTRAM TRAIL FOR 3 MINUTES.
&&
AENYEDISpecial weather statement, May 22, 3:22 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT TUE MAY 22 2012
FLZ021-222045-
SUWANNEE-
422 PM EDT TUE MAY 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
SUWANNEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM
EDT...
AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MCALPIN...OR 10 MILES SOUTH OF LIVE
OAK...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND MCALPIN AND WELLBORN THROUGH 445 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8280 3008 8279 3011 8297 3020 8298
TIME...MOT...LOC 2022Z 262DEG 17KT 3015 8293
ZIBURA
Special weather statement, May 22, 3:35 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT TUE MAY 22 2012
FLZ031-032-222100-
BRADFORD-CLAY-
435 PM EDT TUE MAY 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLAY
AND EXTREME NORTHEASTERN BRADFORD COUNTIES FOR SMALL HAIL VALID UNTIL
500 PM EDT...
AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF KINGSLEY...OR 12
MILES EAST OF RAIFORD...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLEY...MIDDLEBURG...
PENNEY FARMS AND ASBURY LAKE THROUGH 500 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3017 8186 2997 8179 2997 8202 3006 8206
TIME...MOT...LOC 2035Z 261DEG 16KT 3003 8201
ZIBURA
Special weather statement, May 22, 3:58 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT TUE MAY 22 2012
FLZ023-030-222130-
BAKER-UNION-
458 PM EDT TUE MAY 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
SOUTHERN BAKER AND CENTRAL UNION COUNTIES FOR SMALL HAIL VALID UNTIL
530 PM EDT...
AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF JOHNSTOWN...OR 6
MILES NORTH OF LAKE BUTLER...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JOHNSTOWN THROUGH 530 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3014 8232 3005 8223 3000 8247 3006 8252
TIME...MOT...LOC 2058Z 255DEG 18KT 3011 8234
ZIBURA
Thunderstorm Wind, Clay
- When
- May 22, 4:00 PM EST
- Where
- Clay County, 2.76 mi WNW of Middleburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.090, -81.910
Power lines, a transformer and trees were blown down at 161 Peppermint Avenue. The road was closed due to trees blocking the roadway.
Thunderstorm Wind, Bradford
- When
- May 22, 4:50 PM EST
- Where
- Bradford County, 1.83 mi NE of Lawtey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.070, -82.060
Two barns were destroyed from strong winds. A power line was also blown down. The event occurred near Northeast 7th Ave.
Hail, Marion
- When
- May 22, 5:00 PM EST
- Where
- Marion County, 3.69 mi E of Electra
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.140, -81.840
Hail, Clay
- When
- May 22, 5:17 PM EST
- Where
- Clay County, 1.38 mi WSW of Mill Creek
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.040, -81.900
Nickel size hail was observed on Blanding Blvd.
Hail, Clay
- When
- May 22, 5:20 PM EST
- Where
- Clay County, 1.2 mi W of Mill Creek
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 30.050, -81.900
Nickel size hail was reported on the Black Creek Bridge.
Thunderstorm Wind, Bradford
- When
- May 22, 5:30 PM EST
- Where
- Bradford County, 5.52 mi WNW of Lawtey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.090, -82.160
Trees were blown down and totally blocked County Road 125 near Evergreen Church.
Hail, Flagler
- When
- May 22, 6:34 PM EST
- Where
- Flagler County, 2.27 mi NW of Daytona North
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.470, -81.430
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 22, 2012$357,000 · 1.75 in hail · 20 events
- Flash Flooding in Florida, May 22, 2012$75,000 · 3 events
- Flooding and Hail in North Carolina, May 22 to 24, 20121 in hail · 41 events
- Tornadoes and Hail in North Dakota, May 22, 2012$22,000 · EF0 · 24 events
- Hail and Lightning Strike in North Carolina, May 22, 2012$50,000 · 1.75 in hail · 5 events
- Flash Flood and Hail in North Carolina, May 22, 2012$8,000 · 1 in hail · 26 events
- Tropical Storm in Guam, May 22 to 23, 2012$20,000 · 2 events
- Hail and Damaging Winds in South Carolina, May 22, 2012$10,000 · 1.25 in hail · 15 events
- Hail and Damaging Winds in North Dakota, May 22, 2012$15,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, May 22, 2012$2,000 · 1 in hail · 14 events
- Hail and Damaging Winds in South Dakota, May 22, 20121.75 in hail · 13 events
- Hail in North Carolina, May 22, 2012$6,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387571, 387569, 387572, 387567, 387568, 387573, 387570.